• chloe10 chloe10
    November 25, 2009
    TAKING NIACIN TO LOWER CHOLESTERAL; CAN IT CAUSE HEPATITIS
    chloe10 chloe10
    November 25, 2009

    I TOOK NIACIN SEVERAL YEARS AGO. I BECAME VERY SICK WITH NAUSEA AND VOMITTING. MY LIVER FUNCTIONS TEST SHOWED HEPATITIS. COULD THIS HAVE BEEN FROM THE NIACIN?  I STOPPED TAKING THE NIACIN AS I COULD NOT KEEP ANYTHING DOWN.  MY DR. TESTED MY LIVER FUNCTIONS A FEW WEEKS LATER AND THEY WERE NORMAL.  I DID NOT TAKE NIACIN AGAIN, BUT I AM TEMPTED TO TRY IT AT A SMALLER DOSE AS MY TOTAL CHOLESTERAL DROPPED SIGNIFICANTLY WHEN TAKING THE NIACIN.

    READ MORE

FROM OUR EXPERTS


FROM OUR COMMUNITY

  • SDMc December 18, 2009
    SDMc
    November 25, 2009

    Niacin therapy >500 mg is drug therapy,.. NOT vitamin therapy. The key to REAL understanding of niacin is in the FORMULATIONS. You were obviously taking SR niacin. That is a very bad idea. IR & ER are completely safe. This is well documented,.. but ONLY IR & ER. There are NO non-prescription substitutes for ER niacin. IR is the ONLY safe non-prescription form. Go to Lipid.org & find a lipidologist [type in zipcode on search engine for nearby lipid specialists] who specializes in niacin therapy. Do not consult any clinician who is NOT a real lipidologist.There is more mis-undrstanding of niacin in the medical community than TRUE understanding. This is no one`s "fault" per se,.. however it is reality.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.